4 more cases of blood clots linked to AstraZeneca reported in Quebec

·1 min read
There have been eight cases of blood clots related to the AstraZeneca vaccine in Quebec, one of which was fatal. (Jeff McIntosh/Canadian Press - image credit)
There have been eight cases of blood clots related to the AstraZeneca vaccine in Quebec, one of which was fatal. (Jeff McIntosh/Canadian Press - image credit)

The Quebec Health Ministry announced Thursday afternoon that there have been four more confirmed cases of blood clots related to the AstraZeneca vaccine in the province.

Since the beginning of the vaccination campaign, there have been eight cases of blood clots resulting from the AstraZeneca vaccine, one of which was fatal.

According to a statement released by the ministry, the four people received appropriate care and are in stable condition.

Three of the four are currently in hospital, but their lives are not in danger, according to the statement.

The fourth person is recovering at home.

According to the ministry, blood clots are a potential adverse reaction to the vaccine but the risk remains low.

"It should be noted that cases of thrombosis are considered as a possible complication of the AstraZeneca vaccine, but that they remain rare, i.e. approximately one in 100,000 vaccines administered during the first dose. At the second dose, the risk is much lower, at one in a million," reads the government statement.

As of May 20, more than 500,000 doses of AstraZeneca had been administered in Quebec.

The Health Ministry encourages anyone who recently received the vaccine to seek medical attention if, particularly in the four to 20 days following, they experience:

  • Shortness of breath.

  • Chest pain.

  • Swelling of the legs.

  • Stomach pain.

  • A severe headache or a headache that has lasted for a few days.

  • Blurred vision.

  • Bruising on the skin.

Our goal is to create a safe and engaging place for users to connect over interests and passions. In order to improve our community experience, we are temporarily suspending article commenting